Alert archive / Alabama / Red Flag Warnings in 2009
Red Flag Warning 5, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Feb 5, 2009, 4:03 AM CST for 39 counties in Alabama. It took effect at Feb 5, 2009, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2009, 4:03 AM CST (10:03 UTC)
- In effect from
- Feb 5, 2009, 11:00 AM CST
- Expired
- Feb 5, 2009, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 10.1 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2800 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KBMX 051003 RFWBMX RED FLAG WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 403 AM CST THU FEB 5 2009 ...A RED FLAG WARNING IS IN EFFECT FOR ALL OF CENTRAL ALABAMA THIS AFTERNOON... A VERY DRY AIRMASS ACROSS CENTRAL ALABAMA ON THURSDAY WILL CREATE AN INCREASED POTENTIAL FOR ANY FIRES TO BECOME UNCONTROLLABLE. RELATIVE HUMIDITY VALUES WILL FALL BELOW 25 PERCENT FOR SEVERAL HOURS THURSDAY AFTERNOON. OUTDOOR BURNING IS HIGHLY DISCOURAGED. ALZ011>015-017>050-060000- /O.UPG.KBMX.FW.A.0004.090205T1800Z-090206T0000Z/ /O.NEW.KBMX.FW.W.0005.090205T1700Z-090206T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 403 AM CST THU FEB 5 2009 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A VERY DRY AIRMASS ACROSS CENTRAL ALABAMA ON THURSDAY WILL CREATE AN INCREASED POTENTIAL FOR ANY FIRES TO BECOME UNCONTROLLABLE. RELATIVE HUMIDITY VALUES WILL FALL BELOW 25 PERCENT FOR SEVERAL HOURS THURSDAY AFTERNOON. OUTDOOR BURNING IS HIGHLY DISCOURAGED. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Feb 5, 2:57 AM CST, 1 hour 6 minutes earlier.
Area forecast discussion, Feb 5, 2:57 AM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 257 AM CST THU FEB 5 2009 .DISCUSSION... THE COLD BLAST IS IN FULL EFFECT THIS MORNING AS TEMPS CONTINUE TO DROP INTO THE MIDDLE TO UPPER TEENS...WITH SOME OUTLYING AND NORMALLY COLDER SPOTS MOVING INTO THE SINGLE DIGITS. SUBSEQUENTLY HIGHS WILL ONCE AGAIN STRUGGLE THIS AFTERNOON AND ALTHOUGH IT WILL BE WARMER THAN YESTERDAY...WE WILL STILL ONLY LOOK TO AVERAGE IN THE MIDDLE 40S. TOMORROW NIGHT IS LOOKING LIKE ANOTHER COLD ONE AS WELL...BUT THE AIRMASS WILL BEGIN TO MODERATE SOMEWHAT...SO COULD BE ON THE ORDER OF 8 TO 10 DEGREES WARMER THAN THIS MORNING...BUT THAT STILL QUALIFIES AS COLD IN MY BOOK. BIG CHANGES ARE A COMING THOUGH. THE HIGHLY ADVERTISED UPPER RIDGE IS CURRENTLY IN ROUTE FROM THE FOUR CORNERS ACROSS THE SOUTHERN PLAINS..AND WILL EVENTUALLY SET UP SHOP FOR A FEW DAYS ACROSS THE CENTRAL GULF COAST. IT WILL BE THE CAUSE OF MANY THINGS INCLUDING...ABOVE NORMAL TEMPS...BRING MOISTURE BACK TO THE AREA...AND EFFECTIVELY KEEP US DRY THROUGH THE WEEKEND. SPEAKING OF THE WEEKEND...ONE WORD IS NICE...WITH POSSIBLY A FEW CLOUDS AND TEMPS APPROACHING 70...YOU PROBABLY WONT HAVE FEBRUARY ON YOUR MIND. IN THE LONG TERM...BEEN WATCHING THE NEXT SYSTEM MOVING TOWARDS THE CALI COAST. IT WILL BEGIN TO SLIDE AND PICK UP SOME STEAM ALONG THE SOUTHERN STREAM THROUGH THE WEEKEND AND BE ON OUR DOORSTEP BY MONDAY AFTERNOON. KEEPING POPS IN THROUGH THE FIRST HALF OF THE WORK WEEK...BUT THINKING BEST CHANCE WILL BE WITH A FOLLOWUP SYSTEM AROUND WEDNESDAY OR SO. LOOKING AT SOUNDINGS NOTICE THAT THERE IS A GOOD BIT OF COLD AIR ALOFT...THAT COULD POSSIBLY MAKE THINGS INTERESTING THUNDERSTORM WISE. HOWEVER...MODELS SO FAR ARE STAYING CONSISTENT KEEPING THE BEST DYNAMICS NORTH AND WEST OF ALABAMA...BUT IT DOES BEAR WATCHING AS WE GO THROUGH THE WEEKEND. 17/KLAWS && .AVIATION...06Z TAF DISCUSSION. VFR CONDITIONS ARE EXPECTED OVER THE NEXT 24 HOURS. WINDS WILL BE LIGHT FROM THE NORTH THROUGH MIDDAY TOMORROW...SHIFTING SOUTH TO SOUTHWESTERLY DURING THE AFTERNOON. && .FIRE WEATHER... THE DRY ARCTIC AIRMASS OVER CENTRAL ALABAMA WILL ALLOW RELATIVE HUMIDITY VALUES TO DROP BELOW 25 PERCENT FOR SEVERAL HOURS THIS AFTERNOON...WITH SOME AREAS ALONG AND SOUTH OF THE INTERSTATE 85 CORRIDOR FALLING INTO THE TEENS. OUTDOOR BURNING IS HIGHLY DISCOURAGED TODAY. MOISTURE WILL BEGIN TO MOVE INTO THE REGION TOMORROW...SO THE HIGH FIRE DANGER IS NOT LIKELY TO CONTINUE AFTER TODAY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 45 19 58 26 65 / 0 0 0 0 0 ANNISTON 46 22 59 30 68 / 0 0 0 0 0 BIRMINGHAM 45 23 59 34 67 / 0 0 0 0 0 TUSCALOOSA 49 26 63 34 69 / 0 0 0 0 0 CALERA 46 23 60 34 68 / 0 0 0 0 0 AUBURN 44 21 59 31 67 / 0 0 0 0 0 MONTGOMERY 49 22 63 31 70 / 0 0 0 0 0 TROY 50 20 63 27 69 / 0 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... A HARD FREEZE WARNING TONIGHT IS IN EFFECT UNTIL 9AM FOR ALL COUNTIES. && 17/12
Hazardous weather outlook, Feb 4, 7:23 PM CST, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 723 PM CST WED FEB 4 2009 ALZ011>015-017>050-060130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 723 PM CST WED FEB 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. AS COLD HIGH PRESSURE SETTLES ACROSS THE AREA TONIGHT AND WINDS DROP OFF...TEMPERATURES WILL PLUNGE INTO THE TEENS BY THURSDAY MORNING. SOME OF THE VALLEY LOCATIONS MAY FALL INTO THE SINGLE DIGITS. A HARD FREEZE WARNING IS IN EFFECT TONIGHT FOR THE ENTIRE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE WILL BE SEVERAL HOURS DURING THE AFTERNOON THURSDAY WITH RELATIVE HUMIDITIES LESS THAN TWENTY FIVE PERCENT...RESULTING IN A HIGH FIRE DANGER. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Alabama, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.